I wonder if anyone has had a similar experience as I have. I have suffered migraines for over 40 years. Not frequent thankfully, just two or three times a year. After a very bad attack, around 4 years ago, my doctor prescribed amitriptyline. I took this for four years and never suffered a migraine but, instead, had as many very severe vertigo attacks each lasting several days. It took three consultants before MAV was diagnosed. I had never heard of it before. The connection seems very likely and I wonder if anyone else has suffered similar side effects from amitriptyline. Needless to say I have stopped taking the drug and am keeping fingers crossed. I would, a thousand times, prefer the classic migraine to the MAV.
I will soon start to take this drug, so now you scared me a bit;).
how long did you take the ami for? how long after you started taking it did the vertigo begin? had you ever had vertigo before in your life? how long have u been off the drug now? so sorry to hear this what terrible luck i have seen people online say their vertigo began after taking an ssri and also another person had their vertigo begin as they were withdrawing from taking cymbalta. scary stuff but must be really rare.
Hi, further to my previous post, I took amitriptyline for some four or five years. During that time I never suffered from a classic migraine, but instead suffered the severe vertigo attacks - for the first time in my life. (I am in my 60’s). The attacks were so severe and frightening that my husband called out the emergency doctor. I stopped taking the amitriptyline 8 months ago and haven’t had a vertigo attack although I have gone that long before between attacks. But I have suffered one classic migraine. Miserable but preferable to the vertigo. Only time will tell if the amitriptyline was the cause or not. I haven’t heard of the drug causing the vertigo anytime else.